Propagation of Regularity and Positive Definiteness: a Constructive Approach

  • Jorge Buescu

    Universidade de Lisboa, Portugal
  • António Paixão

    Instituto Superior de Engenharia de Lisboa, Portugal
  • Claudemir Oliveira

    Universidade Federal de Itajubá, Brazil

Abstract

We show that, for positive definite kernels, if specific forms of regularity (continuity, -differentiability or holomorphy) hold locally on the diagonal, then they must hold globally on the whole domain of positive-definiteness. This local-to-global propagation of regularity is constructively shown to be a consequence of the algebraic structure induced by the non-negativity of the associated bilinear forms up to order~5. Consequences of these results for topological groups and for positive definite and exponentially convex functions are explored.

Cite this article

Jorge Buescu, António Paixão, Claudemir Oliveira, Propagation of Regularity and Positive Definiteness: a Constructive Approach. Z. Anal. Anwend. 37 (2018), no. 1, pp. 1–24

DOI 10.4171/ZAA/1599